Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

I’ve been suffering from GERD for several years now, and for the last two years my main medication is Dexilant. Together with carefully watching what I eat and when I eat, Dexilant has been good in controlling most of my GERD symptoms and up until now I can’t say I had any side effects from it.

However, over the last month or so, my hair has started to fall off fairly rapidly and it’s pretty disturbing since I’m 34 years old female. I don’t have any other health issues besides GERD and I’m wondering if Dexilant is what’s causing my hair loss?

Loading...

Hi,

there could be several other possible causes for your hair loss besides Dexilant. The most common of them is related to thyroid gland problems, so if you haven't checked your thyroid gland in a while, it might be worth for you to check your thyroid hormone levels.

Another important cause for hair thinning and hair loss is lack of B vitamins, and various proton pump inhibitor medications, as well as Dexilant, have a big impact on how much vitamins B your body can absorb from food, so you might want to discuss with your doctor about taking some good vitamin B complex supplement.

Reply

Loading...


Hello,
I definitely agree with the part about proton pump inhibitors and vitamin B malabsorption. I have chronic gastritis and my gastroenterologist has me on Nexium and vitamin B supplement because it to prevents stomach lining and the intestines from absorbing enough vitamin B and it's generally well documented that vitamin B plays a very big part in building nails and hair. Even a relatively cheap vitamin B complex supplement will help, at least it did help me when my nails started to get too brittle due to Nexium blocking vitamin B absorption.
Reply

Loading...

Dexilant has definitely cause my hair to thin out a lot. I am stopping the med and hope hair resurns. Anyone stop the meds and have hair grow back?
Reply

Loading...

I am having the same symptom of hair thinning. Did stopping the med help your hair come back?
Reply

Loading...

Yes, it will grow back. I was on Nexium for about two years, then I noticed I'm losing hair and my memory is getting bad too. I stopped Nexium on October, now my hair is coming back, but my memory isn't getting any better.
Reply

Loading...

I havent been able to stop the meds but has anyone had any luck with anything helping with the hair loss?
Reply

Loading...